Open Access
Translator Disclaimer
February 2001 Optimal Portfolio in Partially Observed Stochastic Volatility Models
Huy\^en Pham, Marie-Claire Quenez
Ann. Appl. Probab. 11(1): 210-238 (February 2001). DOI: 10.1214/aoap/998926991


We address the maximization problem of expected utility from terminal wealth. The special feature of this paper is that we consider a financial market where price process of risky assets follows a stochastic volatility model and we require that investors observe just the vector of stock prices. Using stochastic filtering techniques and adapting martingale duality methods in this partially observed incomplete model, we characterize the value function and the optimal portfolio policies. We study in detail the Bayesian case, when risk premia of the stochastic volatility model are unobservable random variables with known prior distribution. We also consider the case of unobservable risk premia modelled by linear Gaussian processes.


Download Citation

Huy\^en Pham. Marie-Claire Quenez. "Optimal Portfolio in Partially Observed Stochastic Volatility Models." Ann. Appl. Probab. 11 (1) 210 - 238, February 2001.


Published: February 2001
First available in Project Euclid: 27 August 2001

zbMATH: 1043.91032
MathSciNet: MR1825464
Digital Object Identifier: 10.1214/aoap/998926991

Primary: 90A09 , 93E11 , 93E20

Keywords: Bayesian control , dynamic programming , Filtering , Kalman-Bucy filter , stochastic volatility , utility maximization

Rights: Copyright © 2001 Institute of Mathematical Statistics


Vol.11 • No. 1 • February 2001
Back to Top